Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 26, 2005, 9:29 PM CDT for McKenzie County, Mountrail County, North Dakota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 9:29 PM CDT (02:29 UTC)
- Expired
- Jun 26, 2005, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, Mountrail County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 270229
FFWBIS
NDC053-061-270430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
929 PM CDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 1130 PM CDT(1030 PM MDT)
* AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
STANLEY TO 7 MILES SOUTHWEST OF ARNEGARD...OR ALONG A LINE
EXTENDING FROM 51 MILES WEST OF MINOT TO 31 MILES SOUTH OF
WILLISTON...MOVING NORTHWEST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSS...RAWSON...LOSTWOOD AND ALEXANDER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4850 10239 4846 10268 4812 10281 4787 10385
4736 10318 4767 10315 4775 10297 4788 10239
4791 10201 4839 10207
$$
RSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:40 PM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN JUN 26 2005 ...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH DAKOTA FOR TONIGHT... .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL. LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH DAKOTA ATTM. MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN THE WEST DURING THE EVENING. ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE LOOKS TO BE TUESDAY EVENING AND OVERNIGHT. .LONG TERM... GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS ACROSS THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL. FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL. && HW/RGT
Hazardous weather outlook, Jun 26, 5:17 AM CDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON JUN 26 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 445 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 26, 3:58 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 SE TROTTERS 47.29N 103.87W
06/26/2005 0.75 INCH GOLDEN VALLEY ND CO-OP OBSERVER
PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
234 PM MDT.
&&
CS/HWLocal storm report, Jun 26, 6:16 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 25 W FORT YATES 46.09N 101.15W
06/26/2005 SIOUX ND TRAINED SPOTTER
&&
CS/HWLocal storm report, Jun 26, 6:30 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 10 S NEW TOWN 47.84N 102.49W
06/26/2005 5.00 INCH MOUNTRAIL ND PUBLIC
5.00 INCHES OF RAIN AT VAN HOOK
0615 PM HAIL 7 S BOWMAN 46.08N 103.40W
06/26/2005 2.50 INCH BOWMAN ND TRAINED SPOTTER
GOLFBALL TO TENNIS BALL SIZE HAIL
0610 PM FLASH FLOOD NEW TOWN 47.98N 102.49W
06/26/2005 MOUNTRAIL ND PUBLIC
&&
CS/HWLocal storm report, Jun 26, 6:59 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 10 E LANSFORD 48.63N 101.16W
06/26/2005 60 MPH BOTTINEAU ND TRAINED SPOTTER
ESTIMATED 60 MPH THUNDERSTORM WIND GUST
&&
CS/HWSpecial weather statement, Jun 26, 8:45 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT SUN JUN 26 2005 NDZ001>004-009>012-017>019-021-032-033-040-041-043-044-270200- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-MCKENZIE-MCHENRY-MCLEAN--MERCER-MORTON- MOUNTRAIL-RENVILLE-OLIVER-STARK-WILLIAMS-SLOPE- INCLUDING THE CITIES OF...DICKINSON...BOTTINEAU...WASHBURN... MOTT...WILLISTON 845 PM CDT SUN JUN 26 2005 ...SEVERE THUNDERSTORM WATCH 531 HAS BEEN CANCELLED WITH PORTIONS OF THE WATCH REPLACED WITH SEVERE THUNDERSTORM WATCH 533.. ...TORNADO WATCH 529 HAS BEEN CANCELLED AND REPLACED WITH SEVERE THUNDERSTORM WATCH 533... THE SEVERE THUNDERSTORM WATCH 531 WHICH WAS IN EFFECT FOR MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE EASTERN PORTIONS OF THE WATCH HAVE BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WATCH NUMBER 533. THE TORNADO WATCH 529 WHICH WAS IN EFFECT FOR MUCH OF SOUTH CENTRAL NORTH DAKOTA HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH 533. THUNDERSTORMS ARE STILL POSSIBLE OVER EXTREME WESTERN NORTH DAKOTA BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVER MUCH OF CENTRAL NORTH DAKOTA INCLUDING THE CITIES OF BISMARCK...JAMESTOWN...RUGBY AND ROLETTE. HW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Tornado Warning | BIS | Morton | 29 min |
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 65 min |
| Jun 26, 7:23 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 27 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 64 min |
| Jun 26, 8:02 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 50 min |
| Jun 26, 8:04 PM CDT | Tornado Warning | BIS | Grant, Hettinger | 41 min |
| Jun 26, 8:15 PM CDT | Flash Flood Warning | BIS | Grant, McHenry, McLean, Mercer, Morton, Oliver | 4 hr |
| Jun 26, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 47 min |
| Jun 26, 8:20 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton | 25 min |
| Jun 26, 8:28 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger, Sioux | 62 min |
| Jun 26, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 63 min |
| Jun 26, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 61 min |
| Jun 26, 8:47 PM CDT | Tornado Warning | BIS | Burleigh | 28 min |
| Jun 26, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 47 min |
| Jun 26, 9:01 PM CDT | Flash Flood Warning | BIS | Pierce, Rolette | 4 hr |
| Jun 26, 9:14 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Kidder, Morton, Sheridan, Sioux and 1 more | 4 hr |
| Jun 26, 9:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 26, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 45 min |
| Jun 26, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 61 min |
| Jun 26, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Jun 26, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 55 min |
| Jun 26, 11:17 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 58 min |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.